MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK PERIPHERAL; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK PERIPHERAL; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Codes Unintended System Motion (1430); Unexpected Shutdown (4019)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a peripheral procedure to treat a calcified lesion in distal peroneal artery using a diamondback exchangeable peripheral orbital atherectomy device (oad) with antegrade femoral approach, the oad stalled on high speed after successful treatments on low and medium speeds and the distal wire access was lost.It was rewired and intervention was continued followed by percutaneous transluminal angioplasty.The oad and viperwire were removed together.Vessel spasm occurred in the patient.However, the procedure was successfully completed.Nitroglycerin and adenosine were administered to treat vessel spasm.The patient was in stable condition.In the physician's opinion, the oad caused and contributed to vessel spasm in the patient.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted once the investigation is complete.Csi id: (b)(4).
 
Additional Manufacturer Narrative
The peripheral exchangeable orbital atherectomy device (oad) and the flex tip guidewire were returned for analysis.During functional testing , a significant resistance when attempting to remove the guide wire was noted.The driveshaft and engaged wire were destructively cut proximal from the crown.The proximal guide wire section was removed from the handle assembly with resistance due to the shipping damage.The distal guide wire section was removed with significant resistance due to the adhered material.The test wire could not pass the adhered material but passed the remaining driveshaft and handle assembly without issue.Review of the device data log identified a stall event during the procedure.Examination did not reveal any damage that would have contributed to the material accumulation.The morphology and exact root cause of the accumulated biological material is unknown.When tested, the oad functioned as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Updated fields: b4, g3, g6, h2, h3, h6 (annex b, annex c, annex d) & h11.Csi id: (b)(4).

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19949396
Report Number3004742232-2024-00300
Device Sequence Number8856589
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)260131(10)523733
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number523733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight183 KG
Patient RaceWhite